Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What could be the side effect of Diphenhydramine HCI 50 mg?

Hi! I have trouble sleeping. I am 58, female, in good health. I am taking a sleep aid Diphenhydramine HCI 50 mg x 2 each night or I don't fall asleep till 3 or 4 in the morning. I am concerned if this will harm my liver or any other organ if I continue doing this? I have taken 1-2 each night for several months. I really don't want to get a prescription from my doctor for something. I am just concerned if this will damage any organs. Thank you.
Thu, 30 Jan 2014
Report Abuse
Question is related to
Drug/Medication ,  
General & Family Physician 's  Response
Welcome to HCM.
You are not getting proper sleep even after taking two tablets of diphenhydramine then You have to stop this drug and switch over to other drug under guidance of your doctor.
There are so many newer,safe molecules for sleep problems.
Keep in touch with your doctor.

I find this answer helpful
General & Family Physician Dr. Lohit K's  Response
Hi there won't be any organ damage but it act as CNS depressant and hence you can feel drowsy. Only with acute over dosage there will be cardio respiratory depression.

You may also feel dryness of mouth, altered bowel movements, urinary hesitancy.

Hope this helps you.
Regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello I have some psoriasis on my legs and I have been prescribed from a pharmacy a cream and also a tonic which I am to take orally 15 mls, each 3...

Recent questions on  Diphenhydramine

doctor1 MD

about 1/2 hr to an hr after eating dinner which were food items I've eaten many times before fresh lemon, dried rosemary herb, ate before dinner-...

doctor1 MD

My son has a raised rash on the backs of each hand and elbows, which he has had since yesterday. He has had a similar rash many times before when...

doctor1 MD

Hi. I was stung by a bee on the back of my neck on Saturday and went to the ER for treatment. I'm on 3 different medicines (Ibuprofen, pepcid, and...

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Is there a Benadryl -Malox- L:idocaine mouthwash available without prescription?

doctor1 MD

hello dr im taking 20 mg temazepam 10mg diazapam 100 mg amatriptiline 25 mg hydroxyz atrex and 50 mg diphenhydramine 5 htp hydroxytryptophen 200 mg...

doctor1 MD

I have been told by a doctor that my 2month old baby has extrapyramidal symptoms (EPS), but after reading about what this is, I cannot believe that...